Alert archive / Virginia / Small Craft Advisories in 2012
Small Craft Advisory 28, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Feb 10, 2012, 4:09 AM EST. It took effect at Feb 11, 2012, 6:16 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2012, 4:09 AM EST (09:09 UTC)
- In effect from
- Feb 11, 2012, 6:16 AM EST
- Expired
- Feb 11, 2012, 10:27 AM EST
- In force
- 4 hr
- Issued by
- NWS Wakefield, VA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 4:00 AM EST, 9 minutes earlier.
Area forecast discussion, Feb 10, 4:00 AM EST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 400 AM EST FRI FEB 10 2012 .SYNOPSIS... HIGH PRESSURE MOVES OFF THE COAST TODAY...AS LOW PRESSURE DEVELOPS OVER THE GULF OF MEXICO. THIS LOW WILL STRENGTHEN TONIGHT AS IT TRACKS NORTHEAST ALONG THE COASTAL CAROLINAS...THEN PUSHES OFF TO THE NORTHEAST OF THE AREA ON SATURDAY. A STRONG COLD FRONT WILL CROSS THE REGION SATURDAY AFTERNOON AND EVENING...FOLLOWED BY ARCTIC HIGH PRESSURE BUILDING INTO THE AREA SUNDAY AND MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SEASONABLY COLD EARLY THIS MORNING ACRS THE MID ATLC...SKIES ARE MAINLY CLEAR ASIDE FROM SOME HIGH CLOUDINESS. LOOKING AT IR/WV SATELLITE REVEALS THAT RATHER QUICK CHANGES WILL BE ON THE WAY LATER TODAY...AND ESPECIALLY TONIGHT. STILL A QUIET PATTERN TODAY...INCREASING CLOUDS CAN BE EXPECTED ALL AREAS LATER THIS MORNING AND BY MID AFTN SKIES WILL TEND TO AVG OUT MOSTLY CLOUDY. BULK OF FORCING AND LOW LEVEL MOISTURE WILL STAY JUST OFF TO OUR SW HOWEVER...SO WILL KEEP FCST DRY TODAY. MODERATE SW FLOW GETS GOING THIS AFTN SO EVEN W/ CLOUDS SHOULD SEE HIGHS CLOSE TO MAV/MET NUMBERS...MID-UPR 50S SOUTH TO AROUND 50 FAR NORTH. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... FIRST STAGE IN A TWO-PART EVENT BEGINS THIS EVENING AS SOUTHERN STREAM SHORTWAVE PUSHES ACRS THE GULF COAST STATES AND OFF THE COAST OF NORTHERN FLORIDA. SFC LOW PRESSURE RAPIDLY DEEPENS ALONG THE NC/SC COAST BY 06Z/SAT...AND MODELS IN GOOD AGREEMENT THAT IT WILL BE JUST OFF THE SE VA/NC COAST BY 12Z/SAT. DECENT FORCING DEVELOPS AS EARLY AS 01-03Z THIS EVENING ACRS NE NC...PEAKS/FOCUSES ACRS SE ZONES BETWEEN 03-09Z. WILL CONTINUE W/ CAT POPS DURING THIS TIMEFRAME IN THE SE...WITH HIGH CHC TO LIKELY POPS ELSEWHERE. QPF AMOUNTS WILL BE FAIRLY LIGHT EXCEPT IN THE SE ZONES WHERE ABOUT 0.50" WILL BE POSSIBLE. STILL LOOKS LIKE ALL RAIN AS PTYPE TONIGHT...ALTHOUGH MAY NEED TO WATCH FOR A LIGHT RA/SN MIX IN EXTREME NW ZONES (WOULD BE VERY LIGHT IF IT DID OCCUR AND W/ TEMPS ABOVE 32 F/NO IMPACTS). LOWS RANGING FROM THE MID 30S NW PIEDMONT TO 40-45 SE VA/NE NC. SAT...EVOLUTION OF THIS SYSTEM HAS GENLY REMAINED SIMILAR OVER THE PAST FEW MODEL RUNS...STILL TOO PROGRESSIVE FOR PHASING OF THE NORTHERN AND SOUTHERN STREAM MID/UPR LEVEL FLOW. THE SFC LOW AND MAIN PRECIP SHIELD SHOULD ALREADY BE EXITING THE AREA BY DAYBREAK SAT...ALTHOUGH SOME SPOTTY -RA/DZ AND CLOUDS WILL LINGER. AS PREVIOUS SHIFTS NOTED...LOOKS LIKE A LULL FOR MID MORNING THROUGH EARLY-MID AFTN AHEAD OF TH APPOACHING NRN STREAM SHORTWAVE AND HAVE KEPT POPS AT OR BELOW 20%. STILL A LOT OF MSTR FOR MORE CLOUDS THAN SUN ALTHOUGH SOME BREAKS WILL BE POSSIBLE SRN 1/2. TEMPS LOOK TO WARM INTO THE MID-UPR 40S N...LWR 50S FAR S. WITH SUBTLE DIFFERENCES...NAM/GFS AND ECMWF FOR THAT MATTER...SHOW STONG DESTABILIZATION OF THE ATMOSPHERE BETWEEN 21Z-03Z. DEEPEST FORCING LOOKS ALIGNED FROM CAROLINE COUNTY ESE THROUGH THE VA ERN SHORE DURING THIS PERIOD...AND HAVE BUMPED POPS UP TO LIKELY IN MUCH OF EN VA N OF I-64. COLD AIR ARRIVAL IS ABOUT 3 HRS SLOWER THAN PREV MODELS...SO SNOW LOOKS TO BE DELAYED UNTIL AFTER 21Z IN THE FAR NW...AND AFTER ABOUT 23Z/6 PM FROM METRO RICHMOND ON SE. LOOKS LIKE A CLASSIC CASE WHERE STRONG DYNAMICS WILL FIGHT W/ DRY LOW LEVELS. FCST FOR LIKELY SNOW WILL BE LIMITED TO CLIMO FAVORED NRN ENCK AND VA ERN SHORE...MAINLY FROM 23Z-03Z/SUN. W/ STRONG LIFT...COULD SEE A QUICK 1" OF SNOW IN THESE AREAS..BUT SFC TEMPS WILL HAVE BEEN RATHER WARM SO ROADS WILL SEE MINIMAL IMPACTS. ELSWEHERE WILL O W/ 40-50% CHC SNOW SHOWERS...MAINLY IN THE EVENING. DURING THE AFTERNOON. THIS DEPTH OF INSTABILITY WOULD ALLOW SUSTAINED WINDS OF 20 TO 25 MPH TO BE FAIRLY UNIFORM ACROSS THE REGION. GUSTS SHOULD EASILY REACH 30 TO 35 MPH...POTENTIALLY REACHING 40 TO 45 MPH FOR A BRIEF PERIOD DURING THE EVENING WHEN THE PRESSURE GRADIENT TIGHTENS FURTHER AND COLD AIR ADVECTION MOVES INTO THE AREA. THE LOWER EASTERN SHORE SHOULD EXPERIENCE SLIGHTLY STRONGER SUSTAINED WINDS AND GUSTS DURING THE SAME TIMEFRAME AS THE COLD AIR ADVECTION ENHANCES NORTHWEST WINDS OVER CHESAPEAKE BAY AND NEARBY OCEAN WATERS. NORTHWEST FLOW PREVAILS ON SUNDAY AS THE MID ATLANTIC REGION REMAINS UNDER THE INFLUENCE OF THE UPPER LEVEL TROUGH. HIGH TEMPERATURES ON SUNDAY SHOULD RUN ABOUT 10 DEGREES BELOW NORMAL IN THIS COLDER WEATHER PATTERN. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... NEXT WEEK WILL FEATURE A STRONG UPPER LEVEL FLOW ACROSS THE CONUS WITH A SPLIT FLOW. NO ORGANIZED SYSTEMS ARE EXPECTED TO IMPACT THE AREA THROUGH THURSDAY. THERE IS UNCERTAINTY IN THE TIMING OF ANY SHORT WAVES THAT MAY AFFECT THE MID ATLANTIC STATES. A WEAK SOUTHERN STREAM SYSTEM COULD BRING SOME LIGHT RAIN TO THE REGION TUESDAY. AT THIS TIME...INCLUDED 30 PERCENT POPS OVER SE PORTIONS. ANOTHER SYSTEM MAY APPROACH THE AREA THURSDAY AND INCLUDED 30 PERCENT POPS OVER CENTRAL VIRGINIA. HIGH TEMPERATURES IN THE MID TO UPPER 40S WARM TO THE MID TO UPPER 50S WEDNESDAY AND THURSDAY. LOWS IN THE 20S MONDAY MORNING WARM TO THE 30S ACROSS THE AREA WEDNESDAY AND THURSDAY MORNINGS. && .AVIATION /09Z FRIDAY THROUGH TUESDAY/... HI PRES RIGHT OVR THE AREA ERLY THIS MORNG...WILL MOVE OFF THE CST THIS AFTN. MEANWHILE...A COLD FRNT WILL APPROACH FM THE NW AND WEAK LO PRES AREAS WILL DEVELOP OVR THE GULF CST AND SE STATES. EXPECT INCREASING HI AND MID LVL CLDS TO STREAM INTO THE REGION AHEAD OF THESE SYSTEMS THIS AFTN INTO THIS EVENG. SW WNDS WILL BE 5 TO 10 MPH OVR THE AREA. CIGS/VSBYS LWR QUICKLY TO MVFR THEN IFR LATER TNGT INTO SAT MORNG...AS LO PRES INTENSIFIES A BIT OVR THE CAROLINAS AND JUST OFF THE MID ATLC CST. THIS SYSTEM WILL BRING A PERIOD OF RAIN OR RAIN SHOWERS TO ALL TAF SITES FM LATER THIS EVENG INTO SAT MORNG. THE SFC LO WILL CONTINUE TO INTENSIFY DURING SAT AS IT MOVES NE AWAY FM THE REGION. CIGS/VSBYS SHUD IMPROVE TO VFR/MVFR CONDITIONS ALL TAF SITES BY LATE SAT MORNG OR ERLY SAT AFTN...AS NNW WNDS START TO USHER SOME DRIER AIR IN. HOWEVER...A STRONG COLD FRONT WILL DROP ACRS THE REGION LATE SAT AFTN THRU SAT NGT WITH GUSTY NNW WINDS 15 TO 25 KNOTS AND HIGHER GUSTS. ANY RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS SAT EVENG AND CONTINUE THRU SAT NGT...ESPLY OVR ERN HALF OF THE AREA AS THE COLD AIR MOVES IN WITH A VIGOROUS UPR LVL SYSTEM. GUSTY NW WINDS WILL CONTINUE INTO SUN AFTN...WITH VFR CONDITIONS EXPECTED SUN AND MON. THERE WILL BE A CHC FOR PCPN ON TUE. && .MARINE... WINDS AND WAVES WILL BE RELATIVELY QUIET THROUGH FRIDAY EVENING. A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE CAROLINAS AND MOVE OFF THE COAST AND INTENSIFY SATURDAY MORNING. N/NW WINDS WILL BRIEFLY INCREASE AND MAY REACH SCA CRITERIA OVER THE BAY SATURDAY MORNING. A STRONG COLD FRONT WILL SWEEP THROUGH THE WATERS LATE SATURDAY AFTN. NORTHWEST WINDS WILL LIKELY REACH GALE FORCE SATURDAY NIGHT... DIMINISHING SLOWLY SUNDAY. SEAS SLOWLY SUBSIDE SUNDAY NIGHT. FOLLOWING THE WEEKEND SYSTEM...THERE WILL BE A WEAK PRESSURE PATTERN FOR SEVERAL DAYS WITH LIGHT WINDS THROUGH MID WEEK. && .EQUIPMENT... THE NWS WAKEFIELD RADAR...KAKQ...WILL UNDERGO AN UPGRADE TO DUAL POLARIZATION TECHNOLOGY THROUGH THURSDAY FEBRUARY 16TH. RADAR DATA WILL BE UNAVAILABLE DURING THIS TIME. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...LKB NEAR TERM...LKB SHORT TERM...LKB/BMD LONG TERM...LSA AVIATION...TMG MARINE...TMG EQUIPMENT...AKQ
Hazardous weather outlook, Feb 9, 8:53 PM EST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 853 PM EST THU FEB 9 2012 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-110200- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 853 PM EST THU FEB 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP SATURDAY AFTERNOON AND CONTINUE SATURDAY NIGHT. WIND CHILL READINGS ARE EXPECTED TO FALL INTO THE TEENS AND 20S AS TEMPERATURES PLUMMET INTO THE 20S SATURDAY NIGHT. A SECOND ROUND OF PRECIPITATION WILL MOVE ACROSS THE REGION FROM THE NORTHWEST DURING THIS TIME. PRECIPITATION SHOULD TRANSITION QUICKLY FROM RAIN TO A RAIN/SNOW MIX...THEN ALL SNOW AS COLDER AIR FILTERS IN FROM THE NORTH. ANY SNOW ACCUMULATIONS SHOULD BE LIMITED TO GRASSY SURFACES AND IMPACTS TO TRAVEL ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-110200- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 853 PM EST THU FEB 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GUSTY NORTHWEST WINDS WILL DEVELOP SATURDAY AFTERNOON AND COULD REACH GALE FORCE OVER CHESAPEAKE BAY AND OCEAN WATERS SATURDAY EVENING THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 4:09 AM EST | Gale Warning | AKQ | 57 hr |
Nearby
Small Craft Advisories in Virginia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.